Warfarin-Induced Spontaneous Bilateral Breast and Extrathoracic Hematoma in an Elderly Woman

  • Behnam Shakerian Mail 1-Sina Hospital, Tehran University of Medical Sciences, Tehran, Iran. 2- Kashani Hospital, Shahrekord University of Medical Sciences, Shahrekord, Iran.
  • Negin Razavi Department of Genetics, Azad University of Shahrekord, Shahrekord, Iran.
Keywords:
Warfarin, Breast, Hematoma

Abstract

Warfarin- induced spontaneous breast hematoma is a very rare disease, with only a few cases having been reported in the literature so far. We describe an 80-year-old woman who had warfarin therapy due to deep vein thrombosis in a lower extremity. The patient was admitted with a history of swelling and red area on her bilateral breasts, chest wall, right arm, and right flank. She was treated conservatively with success. She was discharged after about 3 weeks without complications and was well at 6 months’ follow-up.

References

1. Landefeld CS, Beyth RJ. Anticoagulant-related bleeding: clinical epidemiology, prediction, and prevention. Am J Med 1993;95:315-328.
2. Kanegusuku MS, Rodrigues D, Urban LA, Romanus AB, Pimenta RP, de Assis MG, Ferrari KA. Recurrent spontaneous breast hematoma: report of a case and review of the literature. Rev Hosp Clin Fac Med Sao Paulo 2001;56:179-182.
3. Khalid K. Warfarin-induced necrosis of the breast: case report. J Postgrad Med 2004;50:268-269.
4. Beyth RJ, Landefeld CS. Anticoagulants in older patients. A safety perspective. Drugs Aging 1995;6:45-54.
Published
2020-04-30
How to Cite
1.
Shakerian B, Razavi N. Warfarin-Induced Spontaneous Bilateral Breast and Extrathoracic Hematoma in an Elderly Woman. J Tehran Heart Cent. 15(2):84-85.
Section
Case Report(s)